Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 31, 2012, 7:56 AM CDT for Iroquois County, Kankakee County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 7:56 AM CDT (12:56 UTC)
- Expired
- Jul 31, 2012, 9:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Kankakee County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 112 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 8:41 AM CDT | HAIL 0.88 | 1 S Watseka, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS53 KLOT 311256
SVRLOT
ILC075-091-INC007-073-111-311415-
/O.NEW.KLOT.SV.W.0097.120731T1256Z-120731T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 915 AM CDT/1015 AM EDT/
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF CLIFTON TO
BEAVER CITY...AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORESMAN AROUND 805 AM CDT.
PERCY JUNCTION AROUND 810 AM CDT.
WATSEKA AND KENTLAND AROUND 815 AM CDT.
PERKINS...SHELDON AND GOODLAND AROUND 820 AM CDT.
RAUB AND REMINGTON AROUND 825 AM CDT.
WADENA AROUND 930 AM EDT.
LOCHIEL AROUND 935 AM EDT.
STOCKLAND AROUND 840 AM CDT.
OTHER LOCATIONS AFFECTED...
US 41 DRAGWAY...
I-57 BETWEEN MILE MARKERS 292 AND 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4049 8753 4048 8789 4112 8804 4091 8764
4103 8759 4104 8742 4077 8709 4048 8709
4047 8710 4047 8752
TIME...MOT...LOC 1257Z 319DEG 28KT 4090 8781 4089 8738
WIND...HAIL 60MPH 1.00IN
$$
BIRK4 follow-up statements
783
WWUS53 KLOT 311314
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 AM CDT TUE JUL 31 2012
ILC091-311324-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
KANKAKEE IL-
814 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KANKAKEE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4049 8753 4048 8789 4100 8800 4100 8781
4091 8764 4100 8760 4104 8742 4077 8709
4047 8710 4047 8752
TIME...MOT...LOC 1314Z 322DEG 26KT 4089 8790 4075 8757
4083 8729
$$
ILC075-INC007-073-111-311415-
/O.CON.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
814 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND IROQUOIS COUNTIES UNTIL 915
AM CDT...1015 AM EDT...
AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLIFTON TO SHELDON TO FORESMAN...
MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PERKINS AND RAUB AROUND 920 AM EDT.
GOODLAND AROUND 825 AM CDT.
WATSEKA AND REMINGTON AROUND 830 AM CDT.
LOCHIEL AND WADENA AROUND 935 AM EDT.
FOWLER AROUND 940 AM EDT.
BARCE AROUND 945 AM EDT.
ATKINSON AND FREELAND PARK AROUND 950 AM EDT.
MILFORD AND OXFORD AROUND 955 AM EDT.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-57 BETWEEN MILE MARKERS 293 AND 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4049 8753 4048 8789 4100 8800 4100 8781
4091 8764 4100 8760 4104 8742 4077 8709
4047 8710 4047 8752
TIME...MOT...LOC 1314Z 322DEG 26KT 4089 8790 4075 8757
4083 8729
WIND...HAIL 60MPH 1.00IN
$$
BIRK886
WWUS53 KLOT 311331
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
831 AM CDT TUE JUL 31 2012
ILC075-INC007-073-111-311415-
/O.CON.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
831 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND IROQUOIS COUNTIES UNTIL 915
AM CDT...1015 AM EDT...
AT 829 AM CDT...929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF WATSEKA TO
FREELAND PARK TO WADENA...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKLAND...BARCE AND DUNNINGTON AROUND 940 AM EDT.
ATKINSON...MILFORD AND BOSWELL AROUND 945 AM EDT.
CLAYTONVILLE...TALBOT AND OXFORD AROUND 950 AM EDT.
TEMPLETON AROUND 955 AM EDT.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-57 BETWEEN MILE MARKERS 293 AND 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4049 8753 4048 8789 4095 8799 4087 8762
4086 8719 4077 8709 4047 8710 4047 8752
TIME...MOT...LOC 1331Z 329DEG 30KT 4077 8784 4061 8750
4071 8723
WIND...HAIL 60MPH 1.00IN
$$
BIRK139
WWUS53 KLOT 311347
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 AM CDT TUE JUL 31 2012
INC073-311357-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
JASPER IN-
847 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4049 8753 4048 8789 4090 8798 4086 8763
4074 8730 4071 8709 4047 8710 4047 8752
TIME...MOT...LOC 1347Z 329DEG 30KT 4071 8790 4051 8749
4062 8716
$$
ILC075-INC007-111-311415-
/O.CON.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
IROQUOIS IL-NEWTON IN-BENTON IN-
847 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHERN NEWTON AND IROQUOIS COUNTIES UNTIL 915 AM CDT...1015 AM
EDT...
AT 842 AM CDT...942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GILMAN TO DUNNINGTON TO
LOCHIEL...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TEMPLETON AND OXFORD AROUND 955 AM EDT.
CISSNA PARK AROUND 900 AM CDT.
CLAYTONVILLE AROUND 905 AM CDT.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4049 8753 4048 8789 4090 8798 4086 8763
4074 8730 4071 8709 4047 8710 4047 8752
TIME...MOT...LOC 1347Z 329DEG 30KT 4071 8790 4051 8749
4062 8716
WIND...HAIL 60MPH 1.00IN
$$
BIRK552
WWUS53 KLOT 311414
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
914 AM CDT TUE JUL 31 2012
ILC075-INC007-111-311425-
/O.EXP.KLOT.SV.W.0097.000000T0000Z-120731T1415Z/
IROQUOIS IL-NEWTON IN-BENTON IN-
914 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR BENTON...SOUTHERN NEWTON AND
IROQUOIS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4049 8753 4048 8789 4090 8798 4086 8763
4074 8730 4071 8709 4047 8710 4047 8752
TIME...MOT...LOC 1415Z 329DEG 30KT 4049 8780 4028 8740
4038 8707
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:54 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 31, 6:54 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 AM CDT TUE JUL 31 2012
.DISCUSSION...
402 AM CDT
FOCUS LIMITED MAINLY TO THE FIRST FEW PERIODS THIS MORNING DUE TO
FOCUS ON CONVECTION.
SOMEWHAT RAGGED LINE OF THUNDERSTORMS CONTINUES TO PUSH
SOUTH-SOUTHEAST THROUGH THE INTERSTATE 88/80 CORRIDORS EARLY THIS
MORNING. SEVERAL STRONG CORES AND WIND SIGNATURES NOTED WITH
STRONGEST CELLS ALONG THE LINE AT TIMES...THOUGH STORMS LIKELY
REMAIN ELEVATED SLIGHTLY ABOVE NOCTURNAL BOUNDARY LAYER. LINE OF
SCATTERED STORMS SHOULD CONTINUE TO MOVE ACROSS MAINLY THE SOUTHEAST
PORTION OF THE CWA THROUGH THE EARLY MORNING HOURS...AS TAIL OF
MID-LEVEL TROUGH AND SURFACE COLD FRONT CONTINUE TO TRANSIT CWA.
NEAR TERM GUIDANCE INDICATES INCREASING SUBSIDENCE IN THE WAKE OF
UPPER FEATURE THIS AFTERNOON...WITH HIGH PRESSURE GRADUALLY BUILDING
SOUTHEAST INTO THE AREA TONIGHT. AIR NOT SIGNIFICANTLY COOLER BEHIND
THE FRONT...WITH LOW LEVEL THERMAL PROGS SUPPORTING NEAR 90/LOW 90S
AGAIN ACROSS FAR WEST AND SOUTHERN PORTIONS OF THE FA...WHILE WINDS
BECOMING NORTH-NORTHEAST SUPPORTS LAKE COOLING FOR PARTS OF
NORTHEAST IL AND NORTHWEST INDIANA NEAR LAKE MICHIGAN AND LIMITING
HIGH TEMPS TO THE LOWER 80S ALONG THE SHORE.
HIGH PRESSURE THEN SLIDES SOUTHEAST ACROSS THE AREA THROUGH
WEDNESDAY...WITH LIGHT GRADIENT WITHIN RIDGE AXIS AGAIN SUPPORTING
LAKE BREEZE COOLING. SIMILAR TEMPS EXPECTED AS TODAY...WITH LOW 90S
WELL WEST/SOUTH OF THE LAKE AND LOWER 80S AGAIN NEAR THE SHORES.
GUIDANCE REMAINS CONSISTENT IN BRINGING NEXT SHEARED SHORT WAVE
TROUGH ALONG THE FAR NORTHERN PLAINS OF THE US/CANADIAN BORDER
REGION WEDNESDAY AND WEDNESDAY NIGHT. WARM ADVECTION AND RESULTING
INSTABILITY AXIS REMAINS WELL WEST/NORTHWEST OF THE AREA THROUGH
WEDNESDAY NIGHT...THEN SETTLES ACROSS THE REGION THURSDAY AS SURFACE
LOW PASSES ACROSS THE NORTHERN LAKES AND TRAILS NEXT WEAK COLD FRONT
ACROSS THE AREA. MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH WHERE
THE FRONT STALLS/WASHES OUT...WITH SOME INDICATING THE FRONT WILL
REMAIN JUST NORTH OF THE CWA AND OTHERS BRINGING IT THROUGH THE
FORECAST AREA. BASICALLY MADE NO CHANGES TO LOW CHANCE POPS DURING
THIS PERIOD WITH RELATIVELY LOW CONFIDENCE IN DETAILS OF MODEL PROGS
IN THAT TIME RANGE. ONLY REAL CHANGE IN LATER PERIODS WAS TO HOLD
ONTO CHANCE POPS INTO SUNDAY WITH STRONGER FRONT WHICH GUIDANCE HAS
SLOWED.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* VARIABLE WINDS BEHIND THUNDERSTORMS WILL BECOME NW EARLY THIS
MORNING...AND THEN BECOME N BY MID MORNING.
* LAKE BREEZE LIKELY IN THE MID AFTERNOON SHIFTING WINDS TO ENE OR
E ARND 10 KT.
JEE
//DISCUSSION...UPDATED 12Z...
THE LINE OF THUNDERSTORMS THAT IMPACTED ALL OF THE TERMINALS
EARLY THIS MORNING HAS MOVED SOUTH OF THE TERMINALS. THE REST OF
TODAY LOOKS DRY WITH HIGH PRESSURE MOVING IN. SKIES WILL CLEAR
EARLY THIS MORNING...BUT EXPECTING MID LEVEL CU TO DEVELOP THIS
AFTERNOON.
WINDS ARE A LITTLE MESSY BEHIND THE CONVECTIVE LINE...BUT
EXPECTING WINDS TO BECOME NW EARLY THIS MORNING. WINDS WILL
CONTINUE TO VEER TO THE NORTH AND INCREASE TO ARND 10 KT BY MID
MORNING. A LAKE BREEZE WILL LIKELY DEVELOP THIS AFTERNOON AND TURN
WINDS ENE TO E AT THE EASTERN IL TERMINALS. AS THE HIGH SETTLES
OVER LAKE MICHIGAN THIS EVENING...WINDS WILL LIGHTEN AND PERHAPS
BECOME CALM. ONLY WENT WITH CALM WINDS AT DPA AND RFD FOR NOW BUT
ANTICIPATING LIGHT WINDS ACROSS THE BOARD. WITH CLEAR
SKIES...LIGHT WINDS...AND RECENT RAINFALL...EXPECTING FOG TO
DEVELOP AT RFD AND DPA IN THE EARLY MORNING HOURS. MAY SEE FOG IN
OTHER SPOTS...BUT THESE TWO SEEM LIKE THE SLAM DUNK RIGHT NOW.
WENT WITH MVFR VSBY BUT LOWER VSBYS COULD BE POSSIBLE.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* HIGH CONFIDENCE IN WIND TRENDS...MEDIUM CONFIDENCE IN LAKE
BREEZE TIMING.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
JEE
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR.
THURSDAY THROUGH SUNDAY...VFR. CHANCE SHRA/TSRA WITH PATCHY MVFR
CIGS.
MONDAY...VFR.
JEE
&&
.MARINE...
406 AM CDT
SHOWERS AND THUNDERSTORMS FORMED ALONG THE COLD FRONT EARLY THIS
MORNING. THE LINE OF THUNDERSTORMS SHOULD MOVE SOUTH OF THE LAKE BY
DAWN...HOWEVER THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 40 KT AND SMALL HAIL. WINDS WILL SHIFT TO NW BEHIND
THE FRONT...AND CONTINUE TO NORTH BY LATE THIS MORNING/EARLY THIS
AFTERNOON. WITH DUE NORTH WINDS AND GUSTS UP TO 25 KT...EXPECTING
WAVES TO BUILD TO 5 TO 8 FT IN THE SOUTHERN HALF OF THE LAKE.
GIVEN THE HIGHER WINDS AND WAVES FROM THE LINE OF STORMS...OPTED
TO PUSH UP THE START TIME OF THE RIP CURRENT STATEMENT AND SMALL
CRAFT ADVISORY BY 3 HOURS EACH. HIGH PRESSURE BUILDS IN BEHIND THE
FRONT AND WILL BE CENTERED OVER LAKE MICHIGAN THIS EVENING THROUGH
THURSDAY BEFORE DRIFTING SOUTHEAST.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ014 UNTIL 10 AM WEDNESDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 AM WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ742-LMZ743-LMZ744-LMZ745...1 PM
TUESDAY TO 10 AM WEDNESDAY.
&&Hazardous weather outlook, Jul 31, 5:03 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 503 AM CDT TUE JUL 31 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 011015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 503 AM CDT TUE JUL 31 2012 /603 AM EDT TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE: BRIEF HEAVY DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED WIND GUSTS TO 40 MPH. ISOLATED NICKEL SIZED HAIL. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WERE OCCURRING ALONG THE INTERSTATE 80 CORRIDOR EARLY THIS MORNING...FROM EASTERN LASALLE COUNTY EAST THROUGH LAKE AND PORTER COUNTIES IN NORTHWEST INDIANA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST THIS MORNING...AFFECTING AREAS MAINLY EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 80 AFTER SUNRISE. STORMS SHOULD END FROM NORTHWEST TO SOUTHEAST ACROSS THIS AREA BY MID MORNING. DISCUSSION: A WEAK COLD FRONT WAS PUSHING SOUTHEAST ACROSS THE REGION EARLY THIS MORNING...COINCIDENT WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. CONVERGENCE ALONG THE FRONTAL ZONE COMBINED WITH INSTABILITY GENERATED BY POOLED MOISTURE ALONG AND SOUTH OF THE FRONT WILL CONTINUE TO SUPPORT A GENERALLY WEST TO EAST BROKEN LINE OF STORMS ALONG THE FRONT. THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND PERHAPS A FEW ISOLATED WIND GUSTS TO 40 MPH WILL BE POSSIBLE. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE...FROM COOK COUNTY ILLINOIS SOUTH AND EAST INTO NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE SOUTH END OF LAKE MICHIGAN THROUGH WEDNESDAY MORNING. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-011015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 503 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. INCREASING NORTH WINDS AND BUILDING WAVES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE NEARSHORE WATERS SOUTH AND EAST OF CHICAGO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT WILL CONTINUE SOUTH AND EAST OF CHICAGO WEDNESDAY MORNING. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 503 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A PERIODIC CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE LAKE WEDNESDAY NIGHT THROUGH SATURDAY...WITH THE GREATEST RISK OF THUNDERSTORMS LIKELY SATURDAY AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Local storm report, Jul 31, 6:28 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM HAIL PEOTONE 41.33N 87.80W
07/31/2012 E0.25 INCH WILL IL TRAINED SPOTTER
NORTH PEOTONE RD AND I-57
&&
JEELocal storm report, Jul 31, 7:06 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST BURNS HARBOR 41.61N 87.13W
07/31/2012 M38 MPH PORTER IN C-MAN STATION
&&
JEELocal storm report, Jul 31, 7:31 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL BOURBONNAIS 41.16N 87.88W
07/31/2012 M0.50 INCH KANKAKEE IL CO-OP OBSERVER
HAIL LASTED 3 MINUTES
&&
ACSLocal storm report, Jul 31, 7:33 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
733 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 4 NW KANKAKEE 41.16N 87.92W
07/31/2012 M1.00 INCH KANKAKEE IL LAW ENFORCEMENT
&&
ACSLocal storm report, Jul 31, 7:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HAIL 1 NNE BOURBONNAIS 41.18N 87.87W
07/31/2012 M0.75 INCH KANKAKEE IL COCORAHS
0731 AM HAIL KANKAKEE 41.12N 87.86W
07/31/2012 M1.00 INCH KANKAKEE IL LAW ENFORCEMENT
RELAYED BY STATE POLICE
0734 AM HAIL BRADLEY 41.15N 87.86W
07/31/2012 M0.88 INCH KANKAKEE IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 31, 7:48 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL SSE BOURBONNAIS 41.16N 87.88W
07/31/2012 M0.88 INCH KANKAKEE IL COCORAHS
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:07 AM CDT | Special Marine Warning | LOT | 113 min | |
| Jul 31, 1:22 AM CDT | Special Weather Statement | LOT | Boone, McHenry, Winnebago | 53 min |
| Jul 31, 1:25 AM CDT | Special Weather Statement | LOT | McHenry | 65 min |
| Jul 31, 1:38 AM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 67 min |
| Jul 31, 2:06 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, McHenry | 54 min |
| Jul 31, 2:46 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee, Ogle | 59 min |
| Jul 31, 3:00 AM CDT | Special Marine Warning | LOT | 90 min | |
| Jul 31, 3:47 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 43 min |
| Jul 31, 7:25 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 51 min |
| Jul 31, 12:32 PM CDT | Special Weather Statement | LOT | Ford | 43 min |
| Jul 31, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 54 min |
| Jul 31, 2:14 PM CDT | Special Weather Statement | LOT | Ford | 31 min |
| Jul 31, 2:23 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 22 min |
| Jul 31, 2:46 PM CDT | Special Weather Statement | LOT | Iroquois | 44 min |
| Jul 31, 2:06 PM CDT | Special Weather Statement | LOT | Benton | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.